Medical questions & health advice by board certified doctors
"I am having digestive problems. What is wrong with me? "
I am a 17 ( will be 18 in less than a month) female and just got my period today. I feel super nauseous and light headed with bad cramps. I feel constipated and my stool is datk( almost black) with mucous. It breaks apart in the toilet and comes out in clumps. My anus also hurts alot and feels like it's on fire. Thanks.
This is a good question. It is very important that you make an appointment with your primary care doctor or gynecologist right away to discuss your symptoms and have a full history and physical. Depending on what your doctor discovers during your exam, he or she may order additional testing such as a blood test or stool studies. Imaging such as an ultrasound or CT scan might also be needed depending on the severity of your symptoms. There are multiple possibilities for what could be causing your symptoms. It is possible that you are having gastrointestinal bleeding which can be from an ulcer. This commonly presents as dark stools, and symptoms of anemia (low blood count) such as nausea and lightheadedness. It is also possible that you are suffering from severe constipation. This can be treated with laxatives, enemas, or sometimes a disimpaction is needed. As your symptoms could be caused by a potentially serious condition (such as a bleeding ulcer) it is important that you seek care as soon as possible. If you cannot get an appointment with your regular doctor or gynecologist and your symptoms are severe or getting worse, you need to go to an urgent care or ER for evaluation.
Need more info?See a doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.